Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 31, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 26, 2018, 2:58 PM MDT. It took effect at Apr 26, 2018, 7:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2018, 2:58 PM MDT (20:58 UTC)
- In effect from
- Apr 26, 2018, 7:00 PM MDT
- Expired
- Apr 27, 2018, 3:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
979 WWUS75 KABQ 262058 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 258 PM MDT Thu Apr 26 2018 ...STRONG WINDS BELOW CANYONS OPENING INTO THE MIDDLE RIO GRANDE VALLEY TONIGHT... .The back door cold front that brought strong winds to northeast New Mexico has progressed well to the southwest of that area, and this will allow wind speeds to weaken through late afternoon. However, the front will push through gaps in the central mountain chain early this evening and into the Middle Rio Grande Valley with wind gusts up to 50 mph below canyons through the evening. Speeds will gradually weaken below hazardous thresholds during the late night hours. NMZ527-528-530-531-262200- /O.EXP.KABQ.WI.Y.0030.000000T0000Z-180426T2100Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County- 258 PM MDT Thu Apr 26 2018 ...WIND ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON... Strong north and northeast winds will continue to blow at speeds from 20 to 35 mph with gusts up to 45 mph for another hour or two. Since wind speeds are trending downward in strength, the Wind Advisory will be allowed to expire. $$ NMZ519-270900- /O.NEW.KABQ.WI.Y.0031.180427T0100Z-180427T0900Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 258 PM MDT Thu Apr 26 2018 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM MDT FRIDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 7 PM this evening to 3 AM MDT Friday. * LOCATION...Middle Rio Grande Valley including Albuquerque. * WINDS...East at 20 to 35 mph with gusts up to 50 mph. * TIMING...Winds will strengthen rapidly during the early evening, then peak in strength during the mid to late evening, before weakening during the late night hours. * VISIBILITY...Briefly reduced near 3 miles at times in dust- prone locations. * LOCAL IMPACTS...Hazardous crosswinds will impact north-to-south oriented roads like I-25 and Tramway Boulevard. Loose and unsecured objects may blow around or become airborne. Light- weight structures may collapse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
1 follow-up statement
028 WWUS75 KABQ 270857 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 257 AM MDT Fri Apr 27 2018 NMZ519-271000- /O.EXP.KABQ.WI.Y.0031.000000T0000Z-180427T0900Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 257 AM MDT Fri Apr 27 2018 ...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... Winds are slowly decreasing in speed, and while gusty conditions are expected through the next couple of hours, speeds have dropped below hazardous levels. Therefore, the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 26, 11:46 AM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 26, 11:46 AM MDT, 3 hours 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1146 AM MDT Thu Apr 26 2018 .AVIATION... 18Z TAF CYCLE A back door cold front racing south-southwest thru eastern NM will create gusts in the 30 to 40 kt range thru 22Z before speeds taper off later today. The strongest winds will impact Union County where some gusts near 50 kt are possible early this afternoon. This front is expected to shift into the Rio Grande Valley aft 00Z and bring a burst of strong canyon winds from KABQ southward to KONM and near K4CR. Gusts will likely reach 35 kt at KABQ so an airport weather warning is probable during the evening. A brief period of scattered low cigs may develop along the east slopes of the central mt chain however impacts will be isolated if at all. Winds will turn slowly back around to the southwest at all terminals through Friday morning. Guyer && .PREV DISCUSSION...237 AM MDT Thu Apr 26 2018... .SYNOPSIS... An upper level disturbance is currently diving southeast toward New Mexico, dragging a cold front along with it. This front will cool temperatures a few degrees in the northeastern corner of the state before spilling through the remainder of the eastern plains late today. Gusty winds will accompany the front in the plains today, spreading into parts of the Rio Grande valley this evening. Increasing clouds will build over western New Mexico on Friday with moisture gradually increasing, enough for a few showers and thunderstorms, mostly in west central to southwestern parts of the state. Into Saturday, moisture will increase more with brief-lived isolated to scattered storms impacting a large swath of central New Mexico. The moisture will shift to eastern New Mexico on Sunday with a drying trend in the western and central zones. Breezy conditions are expected on Sunday, turning more windy and even drier into Monday as another upper level disturbance sweeps north of the Four Corners. && .DISCUSSION... Short wave trough is currently crossing the WY-CO border and will clip the northeast corner of NM today. Winds aloft will increase a bit, but the bigger story remains at the surface where the cold front and rather stout surface gradient will usher in breezy conditions to northwestern NM and flat out windy conditions to the eastern plains. Wind advisory will remain hoisted for the northeastern quadrant of zones, and the remaining eastern tier of counties could encroach upon wind advisory level winds too. Temperature trends are interesting, as the northeastern plains will cool several degrees above yesterday's readings, but the remainder of the plains will actually warm a few degrees above, still somewhat hampered by the front. Upslope areas along the east faces of the central mountain chain could see some high-based cumuliform build-ups today, but have kept silent POPs for this area. The same goes for the west central/southwestern mountains where a stray virga shower or two is not completely out of the question. Tonight will be interesting with a gusty east canyon wind spilling into parts of the Rio Grande valley as the front advances westward to Arizona. Day shift might need to consider a wind advisory for the Albuquerque metro zone, similar to Tuesday evening's event. This front does not appear to have the immediate moisture behind it, and thus a widespread stratus development is not anticipated overnight. Into the daytime Friday, a ridge aloft will have its axis align with the Rockies while a Pacific low makes landfall on the OR and SoCal coast. The boundary layer flow will veer more southerly over NM, and some of the low-lying moisture that will have pooled along/near the leading edge of the front is expected to slosh up into the western third of the state. Surface dewpoints and PWATs still appear quite anemic, and forecast models indicate substantial mid level clouds over the western part of the state. This could inhibit diurnal heating and limit storm production, so caution and hesitancy exists to include any substantial POPs for Friday and Friday evening, but the 20 to 30 percent that will be posted with this forecast package seems more than adequate. During the day Saturday, some horizontal stretching will occur with the low, and a southern vort lobe will round near and just north of the Great Basin. This will introduce a slightly stronger southwesterly wind component aloft into NM while boundary layer and mid level moisture increases more. The NAM has come on board with a better influx of moisture, bringing dewpoints into the 40's along with PWATs in the 0.6 to 0.75 inch range. This garners better confidence in isolated to scattered storms over a large swath of central NM, and while many showers/storms will be brief-lived due to their relative quick motion, a decent coverage of at least some measurable precipitation appears likely for many zones Saturday and Saturday night. The upper low will pinwheel over the northwestern states through Sunday with the aforementioned southern-most vort lobe having ejected into ID/MT and another one diving into NV. This will tighten the gradient aloft more over NM while strengthening a lee side surface trough. The increasing southwesterlies over the western two-thirds of the state will shove the moisture into the eastern NM plains and into west TX where showers and thunderstorms will be confined. The base of the upper trough will cross just north of the Four Corners on Monday with upper level winds and the surface gradient increasing more in NM. This will dry things out more too. For now, forecast models have come into better alignment with a trailing trough/low that will follow on Tuesday, quickly diving into SoCal. This would likely keep the dry and windy conditions intact over NM, but a brief shot of precipitation could be in the cards for Wednesday as the low lifts northeastward over the forecast area. Northwestern and north central zones would be favored for precipitation, albeit a brief opportunity. 52 && .FIRE WEATHER... A mainly dry northwest flow aloft will result in breezy north to northwest winds for the western two-thirds of the state today. Meanwhile across the east, another relatively strong backdoor cold front will drop in from the north and northeast. Cooler air along with strong north and northeast winds will develop across eastern areas behind the front today. The front will push west and south into the RGV and points west this evening and overnight. Unlike the previous backdoor front, low level moisture is lacking and widespread low clouds east of the central mountain chain are not anticipated. Surface and mountain top level winds are forecast to become southerly Friday, drawing up Gulf moisture from northern Mexico. This moisture is expected to result in isolated showers or thunderstorms, a few possibly dry, over west-central NM Friday afternoon and evening. Showers and thunderstorms will shift east somewhat Saturday with the highest chances expected over central portions of the state from the mid RGV north to the Jemez and Tusas Mountains. The northeast third of the state is favored for showers and a few thunderstorms Saturday night. Increasing southwest winds will scour out the above mentioned Gulf moisture Sunday. Brisk southwest winds and a dry airmass have the potential to result in critical fire weather conditons early next week, mainly east. GFS and ECWMF agree that an upper-level trough/closed low bring showers back to the northwest half of NM Wednesday. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 3 PM MDT this afternoon for the following zones... NMZ527-528-530-531. &&
Hazardous weather outlook, Apr 26, 3:11 AM MDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 311 AM MDT Thu Apr 26 2018 NMZ501>540-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 311 AM MDT Thu Apr 26 2018 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight A frontal boundary will arrive into New Mexico today, leading to gusty winds in the eastern plains and especially the northeastern plains. Sustained winds of 25 to 35 mph will be common with occasional gusts to 45 or 50 mph. Gusty winds will then surge into the Rio Grande valley and the Albuquerque metro area this evening with gusts of 40 to 50 mph possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday On Friday, Saturday, and Sunday isolated to scattered thunderstorms are expected with some storms having the potential for localized gusty and erratic winds, as well as brief heavy downpours. Widespread strong winds could return to New Mexico on Monday and Tuesday along with the threat of critical fire weather due to lower humidity. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any strong wind gusts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
In the hours before
Local storm report, Apr 26, 11:40 AM MDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1140 AM MDT THU APR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HIGH SUST WINDS 2 ENE CLAYTON 36.46N 103.14W
04/26/2018 M46 MPH UNION NM ASOS
KCAO ASOS.
&&
EVENT NUMBER ABQ201800595
GUYERLocal storm report, Apr 26, 11:41 AM MDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1141 AM MDT THU APR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HIGH SUST WINDS 2 ENE CLAYTON 36.46N 103.14W
04/26/2018 M46 MPH UNION NM ASOS
KCAO ASOS.
&&
EVENT NUMBER ABQ201800596
GUYERNearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.